Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 81, NWS La Crosse, WI

August 9, 2005Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 9, 2005, 4:56 PM CDT for Trempealeau County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2005, 4:56 PM CDT (21:56 UTC)
Expired
Aug 9, 2005, 5:45 PM CDT
In force
49 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Trempealeau County, WI

The radar

The La Crosse radar (KARX), 47 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:30 PM CDTTSTM WND DMGWhitehall, WIWIDESPREAD WIND DAMAGE CENTRAL TREMPEALEAU COUNTY 1725 TO 1735 CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2206 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 092156
SVRARX
WIC121-092245-
/O.NEW.KARX.SV.W.0081.050809T2156Z-050809T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
456 PM CDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 545 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
  SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS EXTENDING FROM 9
  MILES EAST OF MONDOVI TO 5 MILES SOUTH OF ALMA. THE SEVERE
  THUNDERSTORMS WERE MOVING SOUTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ARCADIA AND INDEPENDENCE AROUND 505 PM CDT...
  PIGEON FALLS AND TAMARACK AROUND 510 PM CDT...
  IDUNA AND BLAIR AROUND 515 PM CDT...
  ETTRICK AND FRENCHVILLE AROUND 520 PM CDT...
  PEACOCK HILL AROUND 525 PM CDT...

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 70 MPH. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4408 9129 4404 9135 4400 9134 4407 9153
      4413 9150 4419 9156 4422 9156 4427 9149
      4459 9149 4459 9125 4456 9117 4410 9116

$$

SCHRECK
6 follow-up statements
000 
WWUS53 KARX 092210
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT TUE AUG 9 2005

WIC121-092245-
/O.CON.KARX.SV.W.0081.000000T0000Z-050809T2245Z/
TREMPEALEAU WI-
510 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR TREMPEALEAU COUNTY...

AT 510 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 12 MILES EAST OF MONDOVI TO 6 MILES WEST OF ARCADIA. THE SEVERE
STORMS WERE MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  OSSEO AND PLEASANTVILLE AROUND 515 PM CDT...
  PIGEON FALLS AND BLAIR AROUND 520 PM CDT...
  FRENCHVILLE AND GALESVILLE AROUND 525 PM CDT...
  ETTRICK AND HEGG AROUND 530 PM CDT...
  PEACOCK HILL AROUND 535 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4408 9129 4404 9135 4400 9134 4407 9153
      4413 9150 4419 9156 4422 9156 4427 9149
      4459 9149 4459 9125 4456 9117 4409 9117

$$

SCHRECK
000 
WWUS53 KARX 092213 RRA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT TUE AUG 9 2005

WIC121-092245-
/O.CON.KARX.SV.W.0081.000000T0000Z-050809T2245Z/
TREMPEALEAU WI-
513 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR TREMPEALEAU COUNTY...

LOCAL LAW ENFORCEMENT REPORTED HIGH WINDS JUST SOUTH OF ELEVA AT 512 
PM.

AT 513 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 13 MILES EAST OF MONDOVI TO 5 MILES WEST OF ARCADIA. THE SEVERE
STORMS WERE MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ARCADIA AND INDEPENDENCE AROUND 520 PM CDT...
  OSSEO AND PLEASANTVILLE AROUND 525 PM CDT...
  FRENCHVILLE AND GALESVILLE AROUND 530 PM CDT...
  ETTRICK AND HEGG AROUND 535 PM CDT...
  PEACOCK HILL AROUND 540 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4408 9129 4404 9135 4400 9134 4407 9153
      4413 9150 4419 9156 4422 9156 4427 9149
      4459 9149 4459 9125 4456 9117 4409 9117

$$

SCHRECK
000 
WWUS53 KARX 092220
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
520 PM CDT TUE AUG 9 2005

WIC121-092245-
/O.CON.KARX.SV.W.0081.000000T0000Z-050809T2245Z/
TREMPEALEAU WI-
520 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR TREMPEALEAU COUNTY...

AT 520 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 14 MILES NORTH OF WHITEHALL TO 4 MILES WEST OF ARCADIA. THE
SEVERE STORMS WERE MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  OSSEO AND PLEASANTVILLE AROUND 525 PM CDT...
  FRENCHVILLE AND GALESVILLE AROUND 530 PM CDT...
  ETTRICK AND BEACH CORNERS AROUND 535 PM CDT...
  HEGG AND PEACOCK HILL AROUND 540 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4408 9129 4404 9135 4400 9134 4407 9153
      4413 9150 4419 9156 4422 9156 4427 9149
      4459 9149 4459 9125 4456 9117 4409 9117

$$

SCHRECK
000 
WWUS53 KARX 092230
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT TUE AUG 9 2005

WIC121-092245-
/O.CON.KARX.SV.W.0081.000000T0000Z-050809T2245Z/
TREMPEALEAU WI-
530 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR TREMPEALEAU COUNTY...

AT 530 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 15 MILES NORTHEAST OF WHITEHALL TO 10 MILES SOUTHEAST OF
ARCADIA. THE SEVERE STORMS WERE MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  THIMBLE PARK AROUND 535 PM CDT...
  PEACOCK HILL AROUND 540 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4408 9129 4404 9135 4400 9134 4407 9153
      4413 9150 4419 9156 4422 9156 4427 9149
      4459 9149 4459 9125 4456 9117 4409 9117

$$

SCHRECK
000 
WWUS53 KARX 092237
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT TUE AUG 9 2005

WIC121-092245-
/O.CON.KARX.SV.W.0081.000000T0000Z-050809T2245Z/
TREMPEALEAU WI-
535 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR TREMPEALEAU COUNTY...

LOCAL LAW ENFORCEMENT REPORTED MANY TREES AND POWER LINES DOWN 
ACROSS THE NORTHERN HALF OF THE COUNTY...IN INDEPENDENCE...WHITEHALL 
AND PIGEON FALLS AREAS BETWEEN 525 TO 530 PM.

AT 535 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 16 MILES NORTHEAST OF WHITEHALL TO 11 MILES SOUTHEAST OF
ARCADIA. THE SEVERE STORMS WERE MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  PEACOCK HILL AROUND 540 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4408 9129 4404 9135 4400 9134 4407 9153
      4413 9150 4419 9156 4422 9156 4427 9149
      4459 9149 4459 9125 4456 9117 4409 9117

$$

SCHRECK
000 
WWUS53 KARX 092242
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
542 PM CDT TUE AUG 9 2005

WIC121-092252-
/O.EXP.KARX.SV.W.0081.000000T0000Z-050809T2245Z/
TREMPEALEAU WI-
542 PM CDT TUE AUG 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR TREMPEALEAU COUNTY WILL BE 
ALLOWED TO EXPIRE...

THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR TREMPEALEAU COUNTY WILL BE ALLOWED TO 
EXPIRE.

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN
POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR
FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4408 9129 4404 9135 4400 9134 4407 9153
      4413 9150 4419 9156 4422 9156 4427 9149
      4459 9149 4459 9125 4456 9117 4409 9117

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:28 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 9, 2:28 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
228 PM CDT TUE AUG 9 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY

DATA ANALYSIS AT 2 PM HAD A COLD FRONT EXTENDING FROM WESTERN U.P.
INTO A WEAK SURFACE LOW LOCATED VICINITY KFSD. ELEVATED CONVECTION
TAKING PLACE IMMEDIATELY NORTH OF THE BOUNDARY IN MODERATE
ISENTROPIC LIFT/MOISTURE TRANSPORT AHEAD OF THE SURFACE LOW. LAPS
INDICATING MLCAPES AROUND 3500 J/KG ACROSS PORTIONS OF SOUTHEAST
MN/NORTHEAST IA...AND AROUND 2500 J/KG ACROSS CLARK AND TAYLOR
COUNTIES IN NORTH CENTRAL WI AHEAD OF THE FRONT. SO...ENVIRONMENT IS
PRIMED FOR FURTHER THUNDERSTORM DEVELOPMENT AS THE AFTERNOON WEARS
ON.

12Z 09AUG05 GFS AND NAM IN PRETTY GOOD AGREEMENT THROUGH 60 HOURS.

FOR TONIGHT...THE FRONT AND LINE OF STRONG TO SEVERE STORMS WILL
CONTINUE TO PUSH SOUTHEAST ACROSS THE AREA. MOISTURE TRANSPORT
CONTINUES INTO THE FRONT THIS EVENING AS MLCAPES HOVER IN THE
2500-3000J/KG RANGE THROUGH 03Z. THIS WILL HELP SUSTAIN THE LINE AND
SEVERE THREAT. APPEARS MAIN SEVERE THREAT WILL BE BETWEEN 5 PM AND
11 PM WITH LARGE HAIL AND BOWING SEGMENTS/DAMAGING WIND THE MAIN
THREAT. FRONT AND PRECIPITATION APPEAR TO CLEAR THE AREA
BY 12Z WED.

WEAK AREA OF HIGH PRESSURE THEN MOVES SOUTHEAST INTO THE FORECAST
AREA WEDNESDAY FOR QUIET WEATHER CONDITIONS.

THE NEXT CHANCE FOR SHRA/TS WILL COME ALONG LATE WEDNESDAY NIGHT INTO
THURSDAY AS WESTERLIES ALOFT USHER IN A WEAK SHORTWAVE TROUGH ACROSS
THE AREA. NAM INDICATING MODEST AMOUNT OF ISENTROPIC LIFT AND
MOISTURE TRANSPORT AT 310K LAYER ASSOCIATED WITH THE WAVE. WILL
INCLUDE SMALL CHANCE POP WED AFTER MIDNIGHT AND CONTINUE THROUGH
THURSDAY. LOWERED TEMPERATURES A FEW DEGREES THURSDAY IN
ANTICIPATION OF THE INCREASED CLOUD COVER AND PRECIPITATION THREAT.

NEXT IN WHAT SEEMS TO BE A PARADE OF SHORTWAVE TROUGHS ALONG THE
BAROCLINIC RIBBON ACROSS THE UPPER MIDWEST COMES ALONG BY FRIDAY
MORNING. THE WAVE INTENSIFIES ON FRIDAY AND DRIVES A COLD FRONT
SOUTHEAST INTO THE AREA. CHANCE OF SHRA/TS ALREADY MENTIONED IN THE
GRID DATABASE...SO WILL LEAVE AS IS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT IN KEEPING OMEGA BLOCK
ALONG WEST COAST OF CANADA THROUGH ALASKA. THIS IN TURN KEEPS
NEGATIVE 500 MB HEIGHT ANOMALY ACROSS CENTRAL CANADA/NORTHERN TIER
STATES. AT THE SURFACE...A NEARLY STATIONARY FRONT WILL REMAIN IN
PLACE ACROSS NORTHERN/CENTRAL ILLINOIS THROUGH SOUTHERN IA AS HIGH PRESSURE
REMAINS ALONG THE U.S./CANADIAN BORDER. A SERIES OF WEAK
DISTURBANCES RIPPLE NORTHEAST ACROSS THE BAROCLINIC ZONE FOR A
SUSTAINED CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS
SOUTHERN HALF OF THE FORECAST AREA. AS FAR AS TEMPERATURES ARE
CONCERNED...APPEARS THEY WILL BE A FEW DEGREES BELOW SEASONAL
NORMALS WITH NEGATIVE HEIGHT ANOMALY IN PLACE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

DAS
Hazardous weather outlook, Aug 9, 3:30 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT TUE AUG 9 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-101100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
330 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING THROUGH THE AREA TONIGHT WILL TRIGGER
THUNDERSTORM ACTIVITY. STORMS FROM NORTHERN WISCONSIN INTO
SOUTHWEST MINNESOTA LATE THIS AFTERNOON WILL MOVE SOUTHEAST
AS THE AFTERNOON WEARS ON AND INTO THE EVENING HOURS.

THE STRONGER STORMS COULD PRODUCE SOME LARGE HAIL OR GUSTY WINDS AS
THEY SWEEP THROUGH THE AREA. TIMING FOR THESE STORMS RANGES FROM NOW
TO 600 PM IN NORTH CENTRAL WISCONSIN...430 TO 800 PM IN SOUTHEAST
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN...TO 700 TO 1100 PM
IN NORTHEAST IOWA INTO SOUTHWEST AND CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE SOUTHEAST OF THE AREA ON WEDNESDAY. THERE
MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS OVER PARTS OF
NORTHEAST IOWA AND SOUTHWEST WISCONSIN EARLY WEDNESDAY...BUT NO
SEVERE WEATHER IS EXPECTED.

THE FRONT WILL RETURN BACK NORTH AGAIN BY LATE THURSDAY...BRINGING
THE THREAT FOR THUNDERSTORMS BACK WITH IT. IT APPEARS THE THREAT FOR
SEVERE WEATHER WILL REMAIN FURTHER TO THE SOUTH AND WEST OF THE AREA
HOWEVER.  THE BOUNDARY WILL REMAIN AROUND THE UPPER MIDWEST THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK...KEEPING SHOWERS AND
THUNDERSTORMS IN THE FORECAST.  AT THIS TIME IT IS DIFFICULT TO TELL
IF ANY OF THEM WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...CONDITIONS WILL NEED TO BE MONITORED
IN MOST AREAS FOR THE POTENTIAL OF SEVERE WEATHER. WHEN STRONGER
STORMS APPROACH YOUR AREA...ASSUME DEPLOYMENT IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Aug 9, 3:16 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
316 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             4 N LUBLIN              45.13N 90.72W
08/09/2005  0.75 INCH        TAYLOR             WI   CO-OP OBSERVER

            ALSO NOTED WALL CLOUD.

&&

SHEA
Local storm report, Aug 9, 3:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 W STETSONVILLE        45.08N 90.37W
08/09/2005  1.75 INCH        TAYLOR             WI   LAW ENFORCEMENT

&&

DAVIS
Local storm report, Aug 9, 3:59 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             6 S MEDFORD             45.05N 90.35W
08/09/2005  0.75 INCH        TAYLOR             WI   AMATEUR RADIO

&&

DAVIS
Local storm report, Aug 9, 4:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     STETSONVILLE            45.08N 90.31W
08/09/2005  60 MPH           TAYLOR             WI   AMATEUR RADIO

0400 PM     HAIL             STETSONVILLE            45.08N 90.31W
08/09/2005  0.75 INCH        TAYLOR             WI   AMATEUR RADIO

&&

DAVIS
Local storm report, Aug 9, 4:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     LAKE CITY               44.45N 92.28W
08/09/2005                   WABASHA            MN   LAW ENFORCEMENT

            TREE LIMBS DOWN

0442 PM     HAIL             2 W COLBY               44.91N 90.36W
08/09/2005  0.75 INCH        CLARK              WI   TRAINED SPOTTER

0442 PM     TSTM WND GST     NELSON                  44.42N 92.00W
08/09/2005  78 MPH           BUFFALO            WI   TRAINED SPOTTER

&&

DAVIS
Local storm report, Aug 9, 4:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     7 SE LAKE CITY          44.37N 92.18W
08/09/2005                   WABASHA            MN   AMATEUR RADIO

            EST 60 MPH - LARGE BARANCHES DOWN

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:36 PM CDTSevere Thunderstorm WarningARXTaylor84 min
Aug 9, 3:09 PM CDTTornado WarningARXTaylor51 min
Aug 9, 3:12 PM CDTSevere Thunderstorm WarningARXClark63 min
Aug 9, 4:14 PM CDTSevere Thunderstorm WarningARXClark46 min
Aug 9, 4:26 PM CDTSevere Thunderstorm WarningARXBuffalo62 min
Aug 9, 5:19 PM CDTSevere Thunderstorm WarningARXClark, Jackson86 min
Aug 9, 6:20 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe41 min
Aug 9, 6:22 PM CDTSevere Thunderstorm WarningARXLa Crosse19 min
Aug 9, 6:50 PM CDTSevere Thunderstorm WarningARXAdams38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.